Hail, Pike
- When
- April 25, 5:05 PM CST
- Where
- Pike County, Osyka
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.000, -90.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 25, 12:45 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT FRI APR 25 2003 A COLD FRONT IS EXPECTED TO MOVE THOUGH THE AREA DURING THE EVENING HOURS. MODELS SHOW VERY DRY AIR AND STABLE AIR SPREADING ACROSS THE AREA IN THE WAKE OF THE FRONT. MODELS INDICATE THAT A SURFACE RIDGE WILL BE OVER THE AREA THROUGH FRIDAY. TEMPERATURES WILL BE A LITTLE COOLER ON THROUGH SATURDAY NIGHT THEN A SLOW WARMING TREND INTO NEXT WEEK. NORTHERLY FLOW ACROSS THE AREA THIS WEEKEND WILL BECOME SOUTHEASTERLY BY TUESDAY. MODELS INDICATE AN UPPER LEVEL TROF MOVING THROUGH THE AREA MONDAY NIGHT AND TUESDAY. THE ATMOSPHERE REMAINS DRY BELOW 600 MILLIBARS WITH THIS FEATURE SO WILL LIKELY SEE ONLY AN INCREASE IN UPPER CLOUDINESS AS A RESULT. BEST CHANCE OF PRECIPITATION WILL BE FRIDAY AS INCREASINGLY UNSTABLE GULF MOISTURE AGAIN RETURNS TO THE AREA. MCB 56/80/54/82 0000 BTR 58/81/56/85 0000 MSY 63/80/62/83 0000 GPT 60/79/57/80 0000 .NEW...NONE. LA...NONE. MS...NONE. 23
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS EXTREME SOUTHEAST LOUISIANA AND THE MISSISSIPPI GULF COAST THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
248 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM POPLARVILLE MS TORNADO
04/24/03 PEARL RIVER NWS SURVEY INDICATED
INTERMITTENT F0 TORNADO
DAMAGE ALONG A PATH
EXTENDING FROM SOUTHERN
WASHINGTON PARISH LA NORTH
OF ENON TO JUST NORTH OF
POPLARVILLE MS.
RJRThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350110.